Thunderstorm Wind, Wayne
- When
- June 4, 7:30 AM CST
- Where
- Wayne County, Mt Erie
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 38.520, -88.230
Small trees were blown down.
Thunderstorms organized along a cold front as it pushed south across the Ohio Valley during the heat of the afternoon. The east to west area of storms sagged slowly southward, resulting in persistent torrential rain and local flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Thunderstorms organized along a cold front as it pushed south across the Ohio Valley during the heat of the afternoon. The east to west area of storms sagged slowly southward, resulting in persistent torrential rain and local flooding. The storms were located within a very moist air mass, with precipitable water values from 1.5 to 1.8 inches. The storms intensified as they moved through very unstable air during the heat of the day. A few of the storms produced hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 4, 5:47 AM CST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
647 AM CDT Wed Jun 4 2014
.UPDATE...
Issued at 638 AM CDT WED JUN 4 2014
Updated the aviation discussion for the 12Z TAF issuance.
&&
.SHORT TERM...(Today through Friday)
Issued at 256 AM CDT WED JUN 4 2014
At the time of this writing an MCS tracking southeast out of the
central plains toward the region is expected to slowly weaken with
time. Convection associated with this complex is expected to make
into the northwest half of our CWA this morning with no severe
weather anticipated at this time.
Synoptically, a stationary frontal boundary just north of our CWA
this morning will be pulled across our area tonight as a surface low
tracks eastward from Missouri to the mid-Atlantic seaboard. In the
meantime, with the approach of the frontal boundary, the atmosphere
will continue to destabilize along with the increase of a number of
other severe parameters. As a result, the SPC has our entire CWA in
a slight risk for severe weather mainly this afternoon and evening.
Primary threats will be large hail and damaging winds but there is a
small threat for tornadoes as well.
Precipitation chances will be greatest tonight with the passage of
the front, especially over the eastern and northeastern sections. As
drier air begins to filter in from the northeast behind the front on
Thursday, precipitation chances should be limited to the southern
and southwest sections.
As a storm system develops over the southern plains Thursday night
into Friday, the frontal boundary begins to lift slightly back to
the northeast as a warm front causing overrunning precipitation
chances to surge to the north and east.
.LONG TERM...(Friday night through Tuesday)
Issued at 256 AM CDT WED JUN 4 2014
Medium confidence in the overall extended. High confidence of a
persistent unsettled weather pattern. The lifting index stays
negative with positive CAPE through 240 hours on both the GFS and
ECMWF. So as long as we have a kicker and adequate moisture...
thunderstorms will be possible anytime day or night. The short
period of time the front is bisecting or south of the area will
likely be our mostly likely respite from the chance of storms. This
should be Thursday into Saturday. However a perturbation in the flow
aloft will move through in the aforementioned time frame and at
least bring a chance of storms to the south and west. Next week the
models were showing a cooler drier period in the wake of a cold
front passage...but now they rapidly bring it back as a warm front.
This would place us back in the warm sector with storms possible.
However there could be a some dry overnight as an upper level high
to our southeast tries to hold back the precipitation somewhat.
Did not go as cool next week as warm fronts return is fairly sudden
in the cold fronts wake.
&&
.AVIATION...
Issued at 638 AM CDT WED JUN 4 2014
MVFR cigs/vsbys possible in TSRA between 14-18Z, otherwise VFR.
TSRA possible between 18-00Z, but timing too uncertain so just
went with VCTS. South to southwest winds aob 10 knots early will
increase to 13-15 knots with gusts up to 25 knots after 15Z.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...LAKE WIND ADVISORY from 10 AM this morning to 7 PM CDT this
evening FOR ILZ075>078-080>094.
MO...LAKE WIND ADVISORY from 10 AM this morning to 7 PM CDT this
evening FOR MOZ076-086-087-100-107>112-114.
IN...LAKE WIND ADVISORY from 10 AM this morning to 7 PM CDT this
evening FOR INZ081-082-085>088.
KY...LAKE WIND ADVISORY from 10 AM this morning to 7 PM CDT this
evening FOR KYZ001>022.
&&
SHORT TERM/AVIATION...JP
LONG TERM/FIRE WX...KHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 319 AM CDT WED JUN 4 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-050830- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 319 AM CDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON AND INTO THE EVENING HOURS...WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND LARGE HAIL. A TORNADO OR TWO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE FORECAST FOR ALL OR PART OF THE OUTLOOK AREA THROUGH THE PERIOD. LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE THE MOST COMMON HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JP
The Evansville,IN radar (KVWX), 53 km away, was scanning. The volume nearest the first event began at 13:32 UTC.
3 flash flood, 2 thunderstorm wind, 2 hail, 1 heavy rain. Local standard time, as filed.
Small trees were blown down.
A trained spotter reported 1.5 to 1.8 inches of rain in 20 minutes, with minor flooding.
In Dahlgren, a trained spotter reported ponding and overwash on nearly all streets at low spots and creek culverts. A trained spotter in Mcleansboro measured 1.20 inches of rain in 20 minutes.
A grain bin was blown over.
Flash flooding of some roads was reported, including State Routes 1 and 13.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524441, 524449, 517616, 517617, 524455, 517618, 524469, 524479.